Going Backwards

I have been on Sertraline for almost 6 months and when I went to a follow up appointment I was concerned about weight gain and my doctor put me on Phentermine. I have been doing really good then all of a sudden I am getting the knots and burning feeling in my stomach Again. Feeling like I am going backwards. He suggested to only taking half of phentermine. I am feeling the anxiety coming back and now I am back to googling and tremors and panic attacks.

5 Replies

oldestnewest
  • Dear friend, I am so sorry you are feleing so poorly. Adding a medication can actually have the side effects of a resurgence of your symptoms. I am not familiar with phentermine. You do know that tremors, gut issues, are symptoms of anxiety. I do suffer anxiety like you and I find that if I don't get busy, I feel too much what's happening to my body. Mainly, anxiety will induce, knots in stomach, tremor,s tingling, muscle spasms, headaches sore throat and so on. We don't realize how much we tighten our whole body form anxiety. As well, we have a tendency to have shallow breathing. If you can, seat comfortably with your feet in the ground, close your eyes take a big breathe in through the nose and exhale through the mouth, 3-4 times then try to count in 1 for each breathe in through the nose and 2 for breathe out through the nose this time, count to 10 and start again. Whatever pops in your mind, just listen to it and let it go and resume counting until you feel more settled. Please be reassured that it will pass as it did in the past.

    Ok! Just read about your medication. It seems your doctor gave you something to help you control your weight. It might be a side effect of the new med. it would be good to contact your doctor again and explain that your anxiety is back since you started this medication. Now I am just guessing so I definitely not saying this new medication is not good for you I know for myself, it takes me a while to get my body use to a new medication.

    Hope you feel better soon.

    Take care

  • When you have panic attacks do you feel like you have a pain on your side

  • Calvara, we all react differently when under anxiety attack simply because we start to lack oxygen from hyperventilating (eventhough you might not be aware of it) so the body's response is to tighten up so in response, the muscles will either cramp, seize up, twitch or spasm about anywhere in the body. Sometimes, I feel pain in my rib cage, either side or both side :( seriously, anxiety is not for the weak! Problem with us is that we focus on the details of what is happening in our body and our mind start building up a story around it and then we Google! My husband, who does not suffer anxiety might feel a pain here and there but the difference with me is that he does not let his mind make up a story on it. If he is worried, he will ask me or go to the doctor but regardless, he will accept what he is told without doubting it. Us, we doubt even medical test results that indicate clearly nothing is wrong. The rule number one for us is do not Google! Rule number 2 : do not make up a story about what you consider a symptom. Rule number 3- breathe deeply.

    Take care

  • Thank you!! Now I know I am not the only one feeling these symptoms.

  • Have you ever seen the list of symptoms due to constant anxiety? Do you know that constant anxiety use up your cortisol reserve and you will end up, like me with cot ant muscle tightness eventhough you are not aware of it... Anxiety is a true disease that can totally throw up your day or your week or your month :( good news is, you don't die from it. Take care.

You may also like...